Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 12:47 AM CST for Hickman County, Tennessee. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 12:47 AM CST (06:47 UTC)
- Expired
- Feb 28, 2021, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 12.52 ft at Mar 1, 2021, 4:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
162
WGUS84 KOHX 280647
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1247 AM CST Sun Feb 28 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Piney River Near Vernon affecting Hickman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
TNC081-281000-
/O.NEW.KOHX.FL.Y.0005.210228T0647Z-210228T1000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1247 AM CST Sun Feb 28 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Piney River Near Vernon.
* For early this morning.
* At 12:15 AM CST Sunday the stage was 11.0 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Water begins to overflow the natural banks
and inundates low lying areas along the river from Interstate 40
to near Pinewood, Nunnelly, and down to the Duck River.
* Impact...At 14.0 feet, Flooding begins to impact low lying areas
along the river from Interstate 40 to near Pinewood, Nunnelly, and
down to the Duck River. Area roads may be affected, including
Plunders Creek Rd, Garner Creek Rd, Beaver Creek Rd, Pinewood Rd,
Mill Creek Rd, and Pretty Creek Rd.
&&
LAT...LON 3582 8757 3590 8750 3597 8747 3589 8746
3581 8754
$$
SchaperWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 27, 10:16 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 27, 10:16 PM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1016 PM CST Sat Feb 27 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Went with a blended model solution through next Saturday afternoon. Good initialization and generally good solution agreement. Big player in this potential significant rainfall event unfolding across mid state region through early Monday will still be a surface warm front moving well north of mid state region tonight, shifting heavier rain axis up into Ohio Valley. Trailing this warm front is a cold front that will drop into mid state region later Sunday, and then work south of our area overnight. Late Sunday/Sunday night will be our biggest threat of flooding as most of expected rainfall will come during that period and some river flooding possibly continuing well through next work week. Severe parameters also a bit enhanced for Sunday afternoon into Sunday evening across our area. Afternoon high temps on Sunday expected to sore into mid 70s south with a good amount of instability and favorable lapses rates for strong to severe convection development, especially if rainfall does not move into this portion of mid state region until late afternoon hours allowing for increased atmospheric instability due to enhanced diurnal heating influences. SPC has placed entire mid state region in a marginal risk during Sunday afternoon through Sunday evening time frame. Still looks like all this rain will end as Monday morning hours progress. Past and future QPF have been quite consistent over the previous few model runs giving our area a total rainfall event of 2-4 inches, with isolated 4+ inches possible. Thus a Flood Watch continues from 12Z Sunday through 12Z Monday for most of mid state region expect south central and southeast counties where lesser amounts are expected. This developing weather pattern will result in unseasonably warm lows are tonight as low level warm air advection becomes increasingly established. Lows tonight will actually be higher than seasonal normal high temperatures! Lows tonight will range upper 50s north to lower 60s south. Highs on Sunday will range from upper 60s north to mid 70s south. Lows Sunday night will fall into low to mid 40s as surface frontal passage occurs. As a cold air advection pattern from our north settles into mid state region as Monday progresses, highs will be actually a few degrees cooler than seasonal normal values generally in lower 50s. Following this system, potential of scattered showers will continue across mid state region through Tuesday night as now both latest GFS/ECMWF solutions move a system across mid state region as Tuesday night progresses. Dry conditions should finally prevail across our area Wednesday through Thursday afternoon as upper level ridging influences build across mid state region. Also noted is now better agreement between latest GFS/ECMWF solution as next weekend approaches. However will still maintain forecast consistency with mentioning just a chance of showers across mid state region Thursday night through Friday night. Temperatures are expected to stay around seasonal normal values Tuesday through next Saturday afternoon. Maybe some wintry precipitation mix working in during Tuesday and Wednesday morning hours, but no significant accumulations expected. Mid state continues to get a break from Old Man Winter! && .AVIATION... 06Z TAF DISCUSSION. Warm front continues to lift on off to the north. Thus, the better forcing and precip coverage has lifted northward as well. The taf areas will experience a break from the rainfall through the remainder of tonight and into Sunday morning. However, the main frontal boundary will usher in another round of heavy rainfall beginning in our northwest around or shortly after the 21Z to 00Z timeframe. The heavy rainfall will overspread the taf sites between 00Z and 06Z. As for cigs, look for mostly IFR conditions to continue. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 AM CST Sunday through late Sunday night for Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb-Dickson- Fentress-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........21
Hazardous weather outlook, Feb 27, 4:09 AM CST, 20 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 409 AM CST Sat Feb 27 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 409 AM CST Sat Feb 27 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Showers, and possibly a strong storm or two across the north, are likely today into the evening. The flood threat through tonight however remains low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. 1 to 3+ inches of rain is likely Sunday and Sunday night. These rainfall amounts could cause flooding in some areas, along with likely rises on area rivers starting late Sunday and lasting well into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Feb 27, 7:00 PM CST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
700 PM CST Sat Feb 27 2021
TNZ024-056-057-280145-
Hickman TN-Humphreys TN-Perry TN-
700 PM CST Sat Feb 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
HICKMAN COUNTIES UNTIL 745 PM CST...
At 700 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Parsons, or 13 miles east of Natchez Trace State
Forest, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Centerville, Linden, Hurricane Mills, Lobelville, Mousetail Landing
State Park, Pinewood, Pleasantville, Nunnelly, Bucksnort and I-40
Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 162.
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3593 8793 3594 8794 3613 8755
3602 8755 3599 8753 3598 8747 3569 8730
3568 8732 3564 8756 3565 8757 3565 8759
3563 8762 3556 8800 3562 8804
TIME...MOT...LOC 0100Z 247DEG 32KT 3573 8803
BarnwellSpecial weather statement, Feb 27, 8:12 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
812 PM CST Sat Feb 27 2021
TNZ025-026-057-059-060-280300-
Hickman TN-Williamson TN-Dickson TN-Maury TN-Cheatham TN-
812 PM CST Sat Feb 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...NORTHERN
MAURY...WESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM AND CENTRAL
HICKMAN COUNTIES UNTIL 900 PM CST...
At 812 PM CST, Doppler radar was tracking a strong thunderstorm over
Centerville, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dickson, Centerville, Spring Hill, White Bluff, Kingston Springs,
Thompson's Station, Pegram, Burns, Fairview, Bon Aqua, Primm Springs,
Lyles, Santa Fe, Pinewood, Leipers Fork and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 155 and 158, and between mile
markers 167 and 191.
Interstate 840 between mile markers 1 and 25.
LAT...LON 3615 8705 3610 8703 3608 8704 3604 8704
3605 8705 3599 8704 3599 8703 3600 8700
3574 8691 3571 8754 3593 8761
TIME...MOT...LOC 0212Z 248DEG 34KT 3580 8749
BarnwellLocal storm report, Feb 27, 8:52 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 PM CST SAT FEB 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD 2 W SMYRNA 35.98N 86.55W
02/27/2021 RUTHERFORD TN SOCIAL MEDIA
PORTIONS OF ROCK SPRINGS RD ARE CLOSED...ALSO THE NORTH
EXIT FROM SAM RIDLEY TO OLD NASHVILLE HWY IS CLOSED.
&&
EVENT NUMBER OHX2100264
21Local storm report, Feb 27, 9:07 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
907 PM CST SAT FEB 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CARTHAGE 36.26N 85.94W
02/27/2021 SMITH TN SOCIAL MEDIA
RUSHING WATER COVERING SOME OF THE ROADWAYS IN
CARTHAGE.
&&
EVENT NUMBER OHX2100265
21Local storm report, Feb 27, 10:27 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CST SAT FEB 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD BELLE MEADE 36.10N 86.86W
02/27/2021 DAVIDSON TN SOCIAL MEDIA
ROAD WASHED OUT NEAR CLARENDON AVE AND HARDING PIKE.
&&
EVENT NUMBER OHX2100266
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:00 PM CST | Special Weather Statement | OHX | Hickman, Perry | 45 min |
| Feb 27, 7:25 PM CST | Areal Flood Advisory | OHX | Hickman, Perry | 2 hr |
| Feb 27, 7:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Maury, Rutherford, Williamson | 3 hr |
| Feb 27, 7:52 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Perry | 3 hr |
| Feb 27, 8:07 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 3 hr |
| Feb 27, 8:12 PM CST | Special Weather Statement | OHX | Hickman | 48 min |
| Feb 27, 8:16 PM CST | Areal Flood Advisory | OHX | Smith, Trousdale, Wilson | 3 hr |
| Feb 27, 8:40 PM CST | Flash Flood Warning | OHX | Smith, Wilson | 3 hr |
| Feb 27, 8:59 PM CST | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 3 hr |
| Feb 27, 9:08 PM CST | Areal Flood Advisory | OHX | Jackson, Smith | 112 min |
| Feb 27, 10:01 PM CST | Flash Flood Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 119 min |
| Feb 28, 12:36 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 28, 9:43 AM CST | River Flood Advisory | OHX | Davidson | 64 hr |
| Feb 28, 2:44 PM CST | Special Weather Statement | OHX | Macon | 31 min |
| Feb 28, 3:11 PM CST | Special Weather Statement | OHX | Macon | 34 min |
| Feb 28, 5:55 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 4 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.